Alert archive / New Jersey / Small Craft Advisories in 2026
Small Craft Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 18, 2026, 2:42 AM EST. It took effect at Jan 18, 2026, 6:00 PM EST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2026, 2:42 AM EST (07:42 UTC)
- In effect from
- Jan 18, 2026, 6:00 PM EST
- Expired
- Jan 20, 2026, 10:00 PM EST
- In force
- 52 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
656 WHUS71 KPHI 180742 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 242 AM EST Sun Jan 18 2026 ANZ450>452-182045- /O.NEW.KPHI.SC.Y.0008.260119T1400Z-260120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 242 AM EST Sun Jan 18 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 9 AM Monday to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-182045- /O.NEW.KPHI.SC.Y.0008.260119T1600Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 242 AM EST Sun Jan 18 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 11 AM Monday to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-182045- /O.NEW.KPHI.SC.Y.0008.260119T1800Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 242 AM EST Sun Jan 18 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 1 PM Monday to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
7 follow-up statements
756 WHUS71 KPHI 181819 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 119 PM EST Sun Jan 18 2026 ANZ453>455-190900- /O.EXT.KPHI.SC.Y.0008.260118T2300Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 119 PM EST Sun Jan 18 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 6 PM this evening to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-190900- /O.EXT.KPHI.SC.Y.0008.260118T2300Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 119 PM EST Sun Jan 18 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 PM this evening to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>452-190900- /O.CON.KPHI.SC.Y.0008.260119T1400Z-260120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 119 PM EST Sun Jan 18 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 9 AM Monday to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
154 WHUS71 KPHI 190815 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 315 AM EST Mon Jan 19 2026 ANZ450>452-192115- /O.CON.KPHI.SC.Y.0008.260119T1400Z-260120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 315 AM EST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...From 9 AM this morning to 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-192115- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 315 AM EST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-192115- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 315 AM EST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AKL
260 WHUS71 KPHI 191842 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 142 PM EST Mon Jan 19 2026 ANZ450>452-201000- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 142 PM EST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-201000- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 142 PM EST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-201000- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 142 PM EST Mon Jan 19 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
324 WHUS71 KPHI 200731 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 231 AM EST Tue Jan 20 2026 ANZ450>452-202100- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 231 AM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-202100- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 231 AM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-202100- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 231 AM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
786 WHUS71 KPHI 201813 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 113 PM EST Tue Jan 20 2026 ANZ450>452-210300- /O.EXT.KPHI.SC.Y.0008.000000T0000Z-260121T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 113 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ453>455-202300- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 113 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West to northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Great Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-202300- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 113 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
125 WHUS71 KPHI 202245 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 545 PM EST Tue Jan 20 2026 ANZ453>455-202345- /O.EXP.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 545 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds and seas are diminishing. $$ ANZ430-431-202345- /O.EXP.KPHI.SC.Y.0008.000000T0000Z-260120T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 545 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Winds and seas are diminishing. $$ ANZ450>452-210300- /O.CON.KPHI.SC.Y.0008.000000T0000Z-260121T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 545 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds around 15 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
183 WHUS71 KPHI 210239 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 939 PM EST Tue Jan 20 2026 ANZ450>452-210345- /O.EXP.KPHI.SC.Y.0008.000000T0000Z-260121T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 939 PM EST Tue Jan 20 2026 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and seas are diminishing. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 12:50 AM EST, 1 hour 52 minutes earlier. Its key messages:
- 1. A coastal low is now expected to bring widespread snow accumulation to the area for Sunday with 1 to 4 inches generally expected. 2. A prolonged period of below normal temperatures are expected this upcoming week, with single digit and below zero wind chills possible both Monday Night and Tuesday Night.
Area forecast discussion, Jan 18, 12:50 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1250 AM EST Sun Jan 18 2026
.WHAT HAS CHANGED...
Dense fog has dissipated. Therefore, the Dense Fog Advisory was
allowed to expire. Patchy fog remains possible early this
morning.
Low pressure for Sunday continues to trend north and west with
increasing confidence for most of the area to see 1 to 4 inches of
snow. New Winter Weather Advisories have been issued for our urban
corridor along with adjacent zones just north and south.
&&
.KEY MESSAGES...
1. A coastal low is now expected to bring widespread snow
accumulation to the area for Sunday with 1 to 4 inches generally
expected.
2. A prolonged period of below normal temperatures are expected
this upcoming week, with single digit and below zero wind
chills possible both Monday Night and Tuesday Night.
&&
.DISCUSSION...
KEY MESSAGE 1...A coastal low is now expected to bring
widespread snow accumulation to the area for Sunday with 1 to 4
inches generally expected.
The latest indications are that the coastal low expected for Sunday
will track a bit farther north and west than earlier thinking
bringing a more widespread accumulating snowfall event to the area.
Overnight tonight into early Sunday, a shot of upper level energy
will be rounding the based of the long wave upper level trough over
the east helping to initiate surface cyclogenesis near the SE coast
along the baroclinic zone. Expect that associated precipitation with
with this developing low will start to break out over the area
around dawn from SW to NE. Given the lack of any "fresh" arctic air
over the area along with the cloud cover, temperatures by late
tonight will only be down into the 20s to around 30 north of the I-
95 corridor and in the low to mid 30s for areas along and SE here.
As a result, current thinking is precip will likely start as rain or
a rain/snow mix near the coast with even some mixing as far N/W as
the I-95 corridor possible. However as we progress through the day
Sunday the low will continue to deepen and move north and east off
the coast with the center tracking by well to our east. As this
occurs, precip should intensify somewhat through the late morning
into the early afternoon with the system also infusing with an
arctic boundary coming in from the west and shifting winds to more
of a N/NW direction. The upshot of this as the precip should
transition to mainly just snow through the late morning into the
afternoon as temperatures hold fairly steady or even start to fall.
With the shift in the system a bit farther north and west it now
appears areas near and S/E of the urban corridor will see around .25
to .50 inches of liquid. The initial rain mix will keep snow amounts
down near the coast where amounts of around .5 to 1.5 inches are
expected. However this setup now looks to put the jackpot near the I-
95 corridor and adjacent zones on either side just NW and SE. As a
result, we've issued a Winter Weather Advisory now in effect from
6AM to 8 PM Sunday for these zones across the heart of our CWA where
2 to 4 inches of snow can generally be expected. North and west of
here across the Lehigh Valley into the southern Poconos and extreme
NW NJ generally expect around 1 to 2 inches of snow.
The snow looks to eventually taper off late Sunday afternoon into
the evening from west to east as the deepening low pulls away.
KEY MESSAGE 2...A prolonged period of below normal temperatures
are expected this upcoming week, with single digit and below
zero wind chills possible both Monday Night and Tuesday Night.
A deep trough sets up over the eastern US on Sunday Night, ushering
in an arctic airmass. The stretch of below normal temperatures
commences that night, with lows in the mid to upper teens for most.
The height of the cold airmass will be over our area on Monday Night
through Tuesday, where 850 mb temperatures will be around -15 to -20
C, resulting in low temperatures at the surface into the teens and
single digits. Combined with breezy winds expected Monday night,
this will result in wind chills between -10 and -15 in the southern
Poconos, below zero over the Lehigh Valley, and in the single digits
over the rest of the area. We almost certainly need some cold
weather headlines, especially in the southern Poconos, but cannot
rule them out for the rest of the region.
With the arctic airmass directly overhead on Tuesday, highs won't
climb out of the 20s. With a steady westerly breeze, wind chills
will be in the single digits and the low teens. Areas in the
southern Poconos likely won't get above 0 even during the daytime.
High pressure will center itself overhead Tuesday night, allowing
winds to diminish and skies to become mostly clear. We could see
decent radiational cooling as a result, potentially leading to more
widespread overnight lows in the single digits than the previous
night. While temperatures may be colder, the calmer winds will make
the wind chills less severe, though still in the single digits for
most and below zero in the southern Poconos. These values will not
warrant any cold weather headlines, but it will be bitterly cold
nonetheless.
We break the cold snap on Wednesday as temperatures get toward more
seasonable levels, and even potentially above normal on Thursday.
However, a cold front moving through sometime late week will drop
temperatures back to near or slightly below normal levels to end the
work week.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...
Tonight...IFR/LIFR VSBYs have largely dissipated with increasing
cloud coverage. The exception is around KRDG and KABE where
IFR/MVFR VSBYs will likely linger through the whole overnight
period. Snow arrives towards dawn with lower VSBYS and CIGS
returning. Light and variable winds less than 5 knots. Low
confidence overall.
Sunday...MVFR/IFR conditions as snow develops during the
morning, with even some rain/snow mix possible at the onset
especially at KMIV/KACY. Winds becoming north-northwest and
increasing to around 10 knots. Low confidence in the details
including the timing.
Outlook...
Sunday Night...Primarily VFR, though KMIV/KACY could see some
lingering restrictions as a coastal low pulls away.
Monday and Monday Night...VFR. West/southwest wind gusts 20-30 kt
during the day, 15-20 kt at night.
Tuesday and Tuesday Night...VFR. West/northwest wind gusts 20-30
kt, becoming 10 kts or less at night.
Wednesday and Wednesday Night...VFR. South/southwest wind gusts 15-
25 kt, becoming 10-15 kt at night.
&&
.MARINE...
The Small Craft Advisory is no longer in effect as conditions
have subsided to sub-SCA criteria.
Low pressure will bring rain mixed at times with snow over the
waters for Sunday with increasing NW winds in the system's wake for
Sunday night. Another Small Craft Advisory will likely be needed.
Outlook...
Sunday Night...SCA conditions possible (20-40%). Rain/snow expected
on the coastal waters.
Monday through Tuesday...SCA conditions likely (60-70%) with wind
gusts out of the west/southwest around 25-30 kt and seas near 5 feet.
Tuesday Night...No marine headlines expected.
Wednesday through Wednesday night...SCA conditions possible (50%) as
gusts out of the south/southwest get near 25 kt.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 6 AM this morning to 8 PM EST
this evening for PAZ070-071-101>106.
NJ...Winter Weather Advisory from 6 AM this morning to 8 PM EST
this evening for NJZ008>010-012-013-015>019.
DE...Winter Weather Advisory from 6 AM this morning to 8 PM EST
this evening for DEZ001.
MD...None.
MARINE...None.
&&
DISCUSSION...AKL/Fitzsimmons/Gorse/MJL/MPS
AVIATION...AKL/Gorse
MARINE...Fitzsimmons/MJLHazardous weather outlook, Jan 17, 5:19 AM EST, 21 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 519 AM EST Sat Jan 17 2026 MDZ012-015-019-020-181030- Kent MD-Queen Annes-Talbot-Caroline- 519 AM EST Sat Jan 17 2026 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Light snowfall may occur (15-25% chance) this morning in the Eastern Shore. Little to no accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a 50-70% chance of accumulating snowfall on Sunday. Snowfall amounts up to 1" are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AKL/Hoeflich
In the hours before
Local storm report, Jan 17, 9:33 PM EST, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
933 PM EST Sat Jan 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Snow Warwick Twp 40.27N 75.09W
01/17/2026 M3.5 Inch Bucks PA Mesonet
&&
MPSLocal storm report, Jan 17, 9:34 PM EST, 5 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
934 PM EST Sat Jan 17 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Snow Chester Springs 40.10N 75.62W
01/17/2026 M2.9 Inch Chester PA Mesonet
&&
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 8:17 PM EST | Dense Fog Advisory | PHI | Atlantic, Burlington, Camden, Gloucester, Hunterdon, Mercer and 6 more | 4 hr |
Nearby
Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.